Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 113, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 22, 2011, 6:06 PM CDT for Callahan County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 6:06 PM CDT (23:06 UTC)
- Expired
- May 22, 2011, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Callahan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3761 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
176 WUUS54 KSJT 222306 SVRSJT TXC059-222345- /O.NEW.KSJT.SV.W.0113.110522T2306Z-110522T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 606 PM CDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALLAHAN COUNTY IN WEST CENTRAL TEXAS... * UNTIL 645 PM CDT * AT 604 PM CDT...A SEVERE THUNDERSTORM WAS 8 MILES SOUTH OF BAIRD... MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE. WITH POSSIBLE STORM IMPACTS... SEVERE WIDESPREAD VEHICLE DENTS... SIGNIFCANT TO SEVERE ROOF AND PLASTIC SIGN DAMAGE... NUMEROUS OME AND VEHICLE WINDOWS WILL BREAK... SERIOUS INJURY TO UNPROTECTED PEOPLE AND ANIMALS... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL BE NEAR... ADMIRAL BY 615 PM CDT... PUTNAM AND ATWELL BY 635 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 300 AND 315. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3251 9916 3218 9912 3217 9944 3237 9957 TIME...MOT...LOC 2307Z 247DEG 23KT 3229 9937 $$ 12
2 follow-up statements
422 WWUS54 KSJT 222319 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 619 PM CDT SUN MAY 22 2011 TXC059-222345- /O.CON.KSJT.SV.W.0113.000000T0000Z-110522T2345Z/ CALLAHAN TX- 619 PM CDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR CALLAHAN COUNTY... AT 618 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ADMIRAL...OR 8 MILES SOUTHEAST OF BAIRD...MOVING NORTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE. WITH POSSIBLE STORM IMPACTS... DENTED VEHICLES... MODERATE ROOF DAMAGE... MAY BREAK WINDOWS ON VEHICLES AND HOMES MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED... THE SEVERE THUNDERSTORM WILL BE NEAR... PUTNAM AND ATWELL BY 635 PM CDT... THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 300 AND 315. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3251 9916 3218 9912 3217 9944 3237 9957 TIME...MOT...LOC 2319Z 247DEG 23KT 3232 9929 $$ 12
940
WWUS54 KSJT 222336
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT SUN MAY 22 2011
TXC059-222345-
/O.CON.KSJT.SV.W.0113.000000T0000Z-110522T2345Z/
CALLAHAN TX-
636 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EAST CENTRAL CALLAHAN COUNTY...
AT 631 PM CDT... A SEVERE THUNDERSTORM WAS LOCATED NEAR ADMIRAL...OR
9 MILES SOUTHEAST OF BAIRD...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE.
WITH POSSIBLE STORM IMPACTS...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
THE SEVERE THUNDERSTORM WILL BE NEAR...
PUTNAM AND ATWELL BY 645 PM CDT...
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 303 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3247 9916 3218 9912 3224 9936 3244 9936
3245 9934
TIME...MOT...LOC 2336Z 259DEG 22KT 3230 9925
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:29 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, May 22, 3:29 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 329 PM CDT SUN MAY 22 2011 .SHORT TERM... THE MAIN WEATHER CONCERN FOR THE SHORT TERM WILL BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON AND TONIGHT. EARLY THIS AFTERNOON...THE DRYLINE WAS LOCATED OVER WEST TEXAS FROM NEAR VERNON TO EAST OF SNYDER TO FORT STOCKTON. AHEAD OF THE DRYLINE...SIGNIFICANT LOW LEVEL MOISTURE WAS IN PLACE OVER WEST CENTRAL TEXAS WITH DEWPOINTS IN THE 70S. THE ATMOSPHERE IS CONTINUING TO DESTABILIZE WITH AFTERNOON CAPE VALUES OVER 5000 J/KG. EXPECT STORMS TO DEVELOP ALONG THE DRYLINE BY MID AFTERNOON AND HEAD EASTWARD ACROSS MAINLY THE BIG COUNTRY AND CONCHO VALLEY. WITH DECENT SHEAR AND STRONG INSTABILITY...EXPECT HAIL AND HIGH WINDS TO BE THE MAIN THREATS. CAN NOT RULE OUT SUPERCELLS WITH ISOLATED TORNADOES ALSO POSSIBLE. STORM THREAT SHOULD CONTINUE INTO THE EVENING/OVERNIGHT HOURS AS A LOW LEVEL JET DEVELOPS OVERNIGHT. ALOFT...SHORTWAVE TROUGH OVER SOUTHERN NEW MEXICO WILL HEAD EASTWARD ACROSS THE AREA OVERNIGHT ENHANCING INSTABILITY AND SHEAR. STORMS SHOULD CONTINUE OVERNIGHT AS THE DRYLINE MIXES EAST ACROSS WEST CENTRAL TEXAS. WILL SEE LINGERING STORMS ACROSS THE EASTERN COUNTIES FOR THE EARLY PART OF TUESDAY...BEFORE STORMS FINALLY HEAD OUT OF THE AREA. BEHIND THE DRYLINE TOMORROW AFTERNOON...WILL SEE AN ELEVATED FIRE DANGER MAINLY FAR WESTERN COUNTIES WITH GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY VALUES. AFTERNOON HIGHS WILL BE ONLY SLIGHTLY COOLER TOMORROW WITH MID 90S EXPECTED ACROSS THE AREA. .FIRE WEATHER... ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS POSSIBLE BOTH MONDAY AND TUESDAY AS A DRYLINE MIXES EAST ACROSS THE AREA. MOST LIKELY AREA FOR CRITICAL CONDITIONS WILL BE ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY WHERE 20 FOOT WIND SPEEDS WILL BE AROUND 20 MPH. A COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT WHICH WILL EASE FIRE WEATHER CONCERNS THROUGH FRIDAY. .LONG TERM... THE FLOW ALOFT OVER THE FORECAST AREA WILL BECOME PRIMARILY ZONAL BY TUESDAY AS WE SIT AT THE BASE OF WEAK UPPER RIDGING OVER THE CENTRAL PLAINS. AS AN UPPER LOW OVER THE NORTHWESTERN STATES DIGS SOUTHEAST INTO THE CENTRAL PLAINS BY WEDNESDAY THE FLOW ALOFT WILL VEER TO THE NORTHWEST WITH A COLD FRONT PUSHING THROUGH THE AREA LATE IN THE THE DAY ON WEDNESDAY. A PRE-FRONTAL DRYLINE MOVING OVER THE EASTERN COUNTIES TUESDAY AFTERNOON SHOULD KICK OFF AFTERNOON THUNDERSTORMS AROUND TIME OF MAX HEATING...NAM HAS THE 850MB THERMAL RIDGE BISECTING THE FORECAST AREA ON TUESDAY WITH AFTERNOON HIGHS IN THE UPPER 90S TO THE TRIPLE DIGITS OVER ALL OF THE CWA. ACTIVITY SHOULD TAPER OFF QUICKLY AFTER SUNSET. MODELS ARE SUGGESTING A SIGNIFICANT POST- FRONTAL COOL- OFF ON THURSDAY...HAVE KEPT HIGHS A FEW DEGREES WARMER THAN GUIDANCE...STILL...BIG COUNTRY HIGHS IN THE UPPER 70S WILL BE 10 DEGREES COOLER THAN CLIMO. FOR THE REMAINDER OF THE EXTENDED...UPPER RIDGING OVER THE WESTERN STATES WILL BUILD OVER THE FORECAST AREA INTO THE COMING WEEKEND WITH DRY WEATHER AND WARMING TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 71 92 67 99 62 / 40 20 10 10 10 SAN ANGELO 73 94 65 102 58 / 30 10 10 10 10 JUNCTION 72 94 75 98 73 / 20 20 10 10 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, May 22, 1:13 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 113 PM CDT SUN MAY 22 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-231815- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 113 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. DUE TO STRONG INSTABILITY...SOME STORMS MAY BECOME SEVERE... WITH THE MAIN THREAT BEING VERY LARGE HAIL...LARGER THAN GOLFBALLS POSSIBLE. ALSO...STRONG DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE EARLY TUESDAY ACROSS THE EASTERN BIG COUNTRY AND HEARTLAND. A FEW STORMS MAY BECOME SEVERE. ALSO...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AFTERNOON ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY AS STRONG SOUTHWEST WINDS COMBINE WITH VERY LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. 08
In the hours before
Local storm report, May 22, 5:28 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST BAIRD 32.40N 99.40W
05/22/2011 E60 MPH CALLAHAN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1100188
19Local storm report, May 22, 5:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
529 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL ALBANY 32.73N 99.30W
05/22/2011 E2.75 INCH SHACKELFORD TX TRAINED SPOTTER
REPORT WAS RELAYED BY ABILENE POLICE DEPT.
&&
EVENT NUMBER SJT1100189
19Special weather statement, May 22, 5:32 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 532 PM CDT SUN MAY 22 2011 TXZ054-222315- NOLAN TX- 532 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR NOLAN COUNTY... AT 526 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTHWEST OF CHAMPION...OR ABOUT 11 MILES SOUTHWEST OF ROSCOE...MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147 BY 545 PM CDT ROSCOE BY 555 PM CDT SWEETWATER BY 610 PM CDT LAKE SWEETWATER BY 615 PM CDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR WEST CENTRAL TEXAS. 12
Local storm report, May 22, 5:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL BAIRD 32.40N 99.40W
05/22/2011 E1.75 INCH CALLAHAN TX LAW ENFORCEMENT
REPORT WAS RELAYED BY ABILENE POLICE DEPT.
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER SJT1100187
19Local storm report, May 22, 5:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
538 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 2 NE ECHO 31.94N 99.30W
05/22/2011 E1.75 INCH COLEMAN TX TRAINED SPOTTER
GOLFBALL SIZE HAIL WAS CRACKING WINDOWS AT A RESIDENCE.
&&
EVENT NUMBER SJT1100190
19Local storm report, May 22, 5:46 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
546 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 E ECHO 31.93N 99.28W
05/22/2011 E1.00 INCH COLEMAN TX TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED
&&
EVENT NUMBER SJT1100191
19The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 48 min |
| May 22, 4:04 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 41 min |
| May 22, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 52 min |
| May 22, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels | 42 min |
| May 22, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 38 min |
| May 22, 4:50 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 40 min |
| May 22, 4:55 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 50 min |
| May 22, 5:02 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford, Throckmorton | 43 min |
| May 22, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 49 min |
| May 22, 5:40 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 20 min |
| May 22, 5:49 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| May 22, 5:52 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 38 min |
| May 22, 6:03 PM CDT | Tornado Warning | SJT | Brown | 27 min |
| May 22, 6:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 38 min |
| May 22, 6:28 PM CDT | Tornado Warning | SJT | Brown | 47 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 47 min |
| May 22, 6:55 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 16 min |
| May 22, 6:59 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.